Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 112, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Aug 9, 2012, 6:13 PM CDT for 4 counties in Illinois. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2012, 6:13 PM CDT (23:13 UTC)
- Expired
- Aug 9, 2012, 7:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ford County, IL, Iroquois County, IL, Kankakee County, IL, Livingston County, IL
The radar
The Chicago radar (KLOT), 68 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 4:02 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 396 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 1480 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
296
WUUS53 KLOT 092313
SVRLOT
ILC053-075-091-105-100015-
/O.NEW.KLOT.SV.W.0112.120809T2313Z-120810T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
613 PM CDT THU AUG 9 2012
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL FORD COUNTY IN EAST CENTRAL ILLINOIS...
NORTHWESTERN IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS...
SOUTHWESTERN KANKAKEE COUNTY IN NORTHEAST ILLINOIS...
NORTHEASTERN LIVINGSTON COUNTY IN CENTRAL ILLINOIS...
* UNTIL 715 PM CDT
* AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTHEAST OF DWIGHT...AND MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HERSCHER AROUND 630 PM CDT.
CLIFTON AROUND 655 PM CDT.
ASHKUM AROUND 700 PM CDT.
I-57 BETWEEN MILE MARKERS 283 AND 302.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL
THIS STORM HAS PASSED.
&&
LAT...LON 4104 8838 4111 8830 4111 8824 4096 8772
4074 8802
TIME...MOT...LOC 2313Z 303DEG 23KT 4104 8828
WIND...HAIL 60MPH 1.00IN
$$
BMD4 follow-up statements
296 WWUS53 KLOT 092326 SVSLOT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 626 PM CDT THU AUG 9 2012 ILC053-075-091-105-100015- /O.CON.KLOT.SV.W.0112.000000T0000Z-120810T0015Z/ KANKAKEE IL-IROQUOIS IL-LIVINGSTON IL-FORD IL- 626 PM CDT THU AUG 9 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL FORD...EAST CENTRAL LIVINGSTON...NORTHWESTERN IROQUOIS AND SOUTHWESTERN KANKAKEE COUNTIES UNTIL 715 PM CDT... AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF HERSCHER...OR 14 MILES SOUTHEAST OF DWIGHT...MOVING SOUTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CLIFTON AROUND 655 PM CDT. ASHKUM AROUND 700 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THIS STORM HAS PASSED. && LAT...LON 4099 8832 4110 8820 4096 8772 4074 8802 TIME...MOT...LOC 2327Z 303DEG 23KT 4099 8818 WIND...HAIL 60MPH 1.00IN $$ BMD
983
WWUS53 KLOT 092340
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
640 PM CDT THU AUG 9 2012
ILC091-105-092350-
/O.CAN.KLOT.SV.W.0112.000000T0000Z-120810T0015Z/
KANKAKEE IL-LIVINGSTON IL-
640 PM CDT THU AUG 9 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LIVINGSTON AND
SOUTHWESTERN KANKAKEE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4074 8802 4093 8824 4100 8815 4100 8785
4096 8772
TIME...MOT...LOC 2340Z 303DEG 23KT 4095 8809
$$
ILC053-075-100015-
/O.CON.KLOT.SV.W.0112.000000T0000Z-120810T0015Z/
IROQUOIS IL-FORD IL-
640 PM CDT THU AUG 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
FORD AND NORTHWESTERN IROQUOIS COUNTIES UNTIL 715 PM CDT...
AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTH OF HERSCHER...OR 14 MILES NORTH OF PIPER CITY...MOVING
SOUTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CLIFTON AROUND 655 PM CDT.
ASHKUM AROUND 700 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL
THIS STORM HAS PASSED.
&&
LAT...LON 4074 8802 4093 8824 4100 8815 4100 8785
4096 8772
TIME...MOT...LOC 2340Z 303DEG 23KT 4095 8809
WIND...HAIL 60MPH 1.00IN
$$
BMD200
WWUS53 KLOT 092359
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
659 PM CDT THU AUG 9 2012
ILC053-100009-
/O.CAN.KLOT.SV.W.0112.000000T0000Z-120810T0015Z/
FORD IL-
659 PM CDT THU AUG 9 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL FORD COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4076 8805 4083 8813 4086 8813 4096 8798
4090 8781 4074 8802
TIME...MOT...LOC 2359Z 303DEG 23KT 4088 8796
$$
ILC075-100015-
/O.CON.KLOT.SV.W.0112.000000T0000Z-120810T0015Z/
IROQUOIS IL-
659 PM CDT THU AUG 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
IROQUOIS COUNTY UNTIL 715 PM CDT...
AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ASHKUM...OR 14 MILES NORTHEAST OF PIPER CITY...MOVING SOUTHEAST AT 25
MPH.
THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF WEST
CENTRAL IROQUOIS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL
THIS STORM HAS PASSED.
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4076 8805 4083 8813 4086 8813 4096 8798
4090 8781 4074 8802
TIME...MOT...LOC 2359Z 303DEG 23KT 4088 8796
WIND...HAIL 60MPH 1.00IN
$$
BMD782
WWUS53 KLOT 100015
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
715 PM CDT THU AUG 9 2012
ILC075-100024-
/O.EXP.KLOT.SV.W.0112.000000T0000Z-120810T0015Z/
IROQUOIS IL-
715 PM CDT THU AUG 9 2012
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL IROQUOIS COUNTY
WILL EXPIRE AT 715 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PORTIONS OF
CENTRAL AND SOUTHEAST IROQUOIS COUNTY UNTIL 800 PM CDT.
LAT...LON 4076 8805 4083 8813 4086 8813 4096 8798
4090 8781 4074 8802
TIME...MOT...LOC 0014Z 303DEG 23KT 4083 8785
$$
BMDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 4:53 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Aug 9, 4:53 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
453 PM CDT THU AUG 9 2012
.DISCUSSION...
259 PM CDT
STRONG STORM SYSTEM TO PUSH ACROSS THE REGION TODAY BRINGING
WIDESPREAD RAINFALL...LAKE EFFECT SHOWERS AND THUNDERSTORMS...AND
THE POTENTIAL FOR WATERSPOUTS.
THIS AFTERNOON...STRONG UPPER LOW DROPPING SOUTH INTO NORTHERN
WISCONSIN THIS AFTERNOON WITH LEADING VORT LOBE PIVOTING ACROSS
SOUTHEASTERN WISCONSIN AND NORTHERN ILLINOIS. HAVE SEEN STEADY
INCREASE IN SHOWER COVERAGE THIS AFTERNOON ACROSS NORTHERN
ILLINOIS...AND EXPECT TREND TO CONTINUE...PARTICULARLY FOR THE FAR
NORTHEASTERN PORTIONS OF THE STATE CLOSER TO THE VORT MAX. AS WE HEAD
INTO THE EVENING HOURS...EXPECT BROAD SCALE LIFT INTO INCREASE
ACROSS THE AREA AS STRONG H5 HEIGHT FALLS ASSOCIATED WITH THE UPPER
LOW TO BEGIN TO OVERSPREAD THE AREA WITH AN ASSIST FROM THE LEFT
EXIT REGION OF THE JET STREAM AS IT DROPS SOUTHEAST ACROSS MINNESOTA
INTO NORTHWESTERN ILLINOIS. VERY WEAK ELEVATED INSTABILITY AT LEAST
INTO THE LATE EVENING HOURS MAY SUPPORT AN ISOLATED THUNDERSTORM OR
TWO...BUT OVERALL NOT OVERLY CONCERNED ABOUT THE THUNDER THREAT
NORTH OF INTERSTATE 80. FARTHER SOUTH ON THE OTHER HAND...MODEST
INSTABILITY CLOSER TO THE BAROCLINIC ZONE SHOULD BE ABLE TO SUPPORT
DEEPER CONVECTION AND MODERATE SHEAR VALUES OF 30 TO 40 KT MAY
SUPPORT MORE ORGANIZED CONVECTION. IN FACT HAVE ALREADY SEEN A
COUPLE SUPERCELLS JUST TO THE WEST OF THE CWA...WILL HAVE TO CLOSELY
MONITOR THE SOUTHERN TIER OF COUNTIES OR SO THROUGH THE EVENING.
OVERNIGHT INTO FRIDAY...SURFACE LOW IS EXPECTED TO DEEPEN AS IT
PUSHES EAST ACROSS INDIANA THE LIFTS NORTHEAST INTO OHIO. STRONG
COLD ADVECTION ON THE BACKSIDE OF THE LOW WILL LEAD TO H85 TEMPS
FALLING BELOW 10C WITH SURFACE-850 DELTA TS GRADUALLY INCREASING TO
NEAR 15C BY FRIDAY MORNING...AND BUFR SOUNDINGS CONTINUE TO
ADVERTISE LAKE INDUCED CAPE VALUES IN EXCESS OF 1500 J/KG AT TIMES
ASSUMING LAKE TEMPS AROUND 73C //SOUTH BUOY IS NEAR 76F NOW//. NO
MAJOR CHANGES IN THINKING AS FAR AS THE WATER SPOUT POTENTIAL
GOES...STILL LOOKING AT A FAVORABLE SETUP WITH DEEP CONVECTION
EXPECTED AND STRONG INSTABILITY. FRIDAY NIGHT...WINDS BEGIN TO BACK TO
THE NORTHWEST AS THE LOW CONTINUES TO LIFT NORTHEAST TOWARDS
QUEBEC AND SHOULD SHIFT ANY LINGERING LAKE EFFECT SHOWERS EAST
INTO INDIANA/MICHIGAN.
THIS WEEKEND...MODELS CONTINUE TO SHOW GOOD AGREEMENT IN THE OVERALL
SYNOPTIC PATTERN THROUGH THE WEEKEND WITH HIGH PRESSURE BUILDING
ACROSS THE UPPER MISSISSIPPI VALLEY AND WESTERN GREAT LAKES REGION
AND LOW PRESSURE DEPARTING NORTH/NORTHEAST INTO QUEBEC. SHOULD BE
OVERALL A PLEASANT WEEKEND LOCALLY WITH DRY CONDITIONS AND
TEMPERATURES SLIGHTLY BELOW NORMAL...WITH HIGH TEMPS IN THE MID TO
UPPER 70S.
NEXT WEEK...MODELS COMING INTO BETTER AGREEMENT ON UPPER LEVEL
SYSTEM PROPAGATING ACROSS THE AREA ON MONDAY BRINGING A THREAT FOR
SHOWERS AND THUNDERSTORMS. UNCERTAINTY INCREASES BEYOND MONDAY...BUT
IN GENERAL GUIDANCE IS NOW ADVERTISING FLAT RIDGING PERSISTING
ACROSS THE CENTRAL WESTERN CONUS KEEPING US UNDER SLIGHTLY
NORTHWESTERLY FLOW ALOFT. THIS IS A CHANGE FROM EARLIER RUNS OF
ESPECIALLY THE ECMWF WHICH WAS ADVERTISING STRONG RIDGING
BUILDING INTO THE AREA AND A BIG WARMUP. DID BACK OFF A FEW
DEGREES ON TEMPS FOR THE MIDDLE PART OF NEXT WEEK...AND IF MODEL
TRENDS CONTINUE MAY HAVE TO BACK OFF SOME MORE. BMD
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 22Z...
* SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS IN THE AREA THROUGH
THE EVENING. THUNDER POTENTIAL GENERALLY ENDING AROUND SUNSET.
* MVFR AND POSSIBLY OCCASIONAL IFR CEILINGS AND VISIBILITIES WITH
THE PRECIPITATION.
* NORTHEAST WINDS TURNING MORE NORTHERLY OVERNIGHT.
* NORTH WINDS TOMORROW BECOMING GUSTY TO ARND 25KT.
KREIN
//DISCUSSION...UPDATED 18Z...
SITUATION TODAY IS MORE TYPICAL OF AUTUMN THAN AUGUST.
STRENGTHENING FRONTAL SYSTEM TO THE SOUTHEAST OF THE
TERMINALS...WITH A LOW PRESSURE CENTER MOVING TO THE NORTHEAST
ALONG THE FRONT OVERNIGHT. AREAS OF RA/SHRA ARE INCREASING OVER
NORTHERN ILLINOIS AND NORTHWEST INDIANA AT EARLY AFTERNOON. THESE
WILL CONTINUE INTO THE OVERNIGHT HOURS IN THE PROXIMITY OF THE
LOW. SOME THUNDERSTORMS ARE A POSSIBILITY...BUT THE PATTERN FAVORS
MORE OF A SCATTERED EMBEDDED SITUATION INSTEAD OF THE TYPICAL
SUMMER SCENARIO. PRECIPITATION WILL GRADUALLY SHIFT TO THE EAST
EARLY THURSDAY AS THE FRONTAL SYSTEM MOVES FURTHER AWAY. MVFR
CEILINGS AND VISIBILITIES...AND EVEN BRIEFLY HIGH-END IFR...CAN BE
EXPECTED WITH THE HEAVIEST PRECIPITATION.
PAW
//ORD AND MDW CONFIDENCE...UPDATED 22Z...
* MEDIUM CONFIDENCE IN SHOWER/THUNDERSTORM TREND.
* LOW TO MEDIUM CONFIDENCE IN MVFR/IFR POTENTIAL.
* HIGH CONFIDENCE IN WIND TREND.
KREIN
//OUTLOOK FOR ORD/MDW FOR 00Z SATURDAY-12Z THURSDAY...UPDATED 12Z...
FRIDAY NIGHT...VFR.
SATURDAY...VFR.
SUNDAY...VFR.
MONDAY...SLIGHT CHANCE TSRA EARLY...OTHERWISE VFR.
TUESDAY...VFR.
WEDNESDAY...VFR.
RODRIGUEZ
&&
.MARINE...
252 PM...GALE WARNING NOW IN EFFECT FOR LATE TONIGHT THROUGH
FRIDAY EVENING. BROAD LOW PRESSURE OVER THE OHIO VALLEY WILL
TIGHTEN AND STRENGTHEN TONIGHT AS IT LIFTS NORTHEAST ACROSS LAKE
ERIE FRIDAY MORNING...THEN SLOWLY DRIFTS NORTH ACROSS LAKE HURON
FRIDAY NIGHT. AT THE SAME TIME...HIGH PRESSURE CURRENTLY OVER
ONTARIO AND HUDSON BAY WILL BUILD SOUTHWEST ACROSS THE NORTHERN
PLAINS AND THE WESTERN LAKES TONIGHT AND FRIDAY. THESE TWO SYSTEMS
WILL CAUSE THE GRADIENT TO TIGHTEN ACROSS LAKE MICHIGAN WITH
NORTHEAST WINDS STEADILY INCREASING TONIGHT AND LIKELY REACHING
GALES BY SUNRISE FRIDAY. THE GALES ARE EXPECTED TO CONTINUE
THROUGH MUCH OF THE DAYLIGHT HOURS FRIDAY...THEN SLOWLY DIMINISH
TO 30 KTS FRIDAY NIGHT. FORECAST SOUNDINGS SUGGEST THAT 35-40 KTS
IS POSSIBLE BUT ALSO SOMEWHAT DEPENDENT ON HOW STRONG/TIGHT THE
GRADIENT BECOMES. EVENTUALLY THE HIGH WILL MOVE SOUTHEAST ACROSS
THE SOUTHERN LAKES SATURDAY INTO SATURDAY NIGHT...AS THE LOW LIFTS
NORTH INTO QUEBEC. THIS WILL ALLOW WINDS TO DIMINISH FROM SOUTH TO
NORTH DURING THIS TIME PERIOD. CMS
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...HIGH RIP CURRENT RISK...ILZ006-ILZ014 UNTIL 10 PM SATURDAY.
IN...HIGH RIP CURRENT RISK...INZ001-INZ002 UNTIL 10 PM SATURDAY.
LM...GALE WARNING...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ740-LMZ741-LMZ742-
LMZ743-LMZ744-LMZ745-LMZ777-LMZ779-LMZ868-LMZ870-LMZ872-
LMZ874-LMZ876-LMZ878...4 AM FRIDAY TO 9 PM FRIDAY.
SMALL CRAFT ADVISORY...ILLINOIS NEARSHORE WATERS UNTIL 4 AM FRIDAY.
SMALL CRAFT ADVISORY...INDIANA NEARSHORE WATERS UNTIL 4 AM FRIDAY.
&&Hazardous weather outlook, Aug 9, 3:23 PM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 323 PM CDT THU AUG 9 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 102030- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 323 PM CDT THU AUG 9 2012 /423 PM EDT THU AUG 9 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE LIKELY INTO THIS EVENING...WITH THE THREAT OF ISOLATED THUNDERSTORMS CONTINUING NEAR THE LAKE OVERNIGHT. SOME LIMITED POTENTIAL DOES EXIST FOR ISOLATED SEVERE THUNDERSTORMS...ESPECIALLY SOUTH OF A LINE FROM STREATOR ILLINOIS TO DE MOTTE INDIANA. ANY OF THE STORMS THROUGH TONIGHT WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND CLOUD TO GROUND LIGHTNING. WATERSPOUTS ARE POSSIBLE ON LAKE MICHIGAN THIS EVENING AND ESPECIALLY TONIGHT. IN VERY RARE INSTANCES WATERSPOUTS CAN MOVE ONSHORE AS BRIEF TORNADOES POSING A THREAT TO AREAS WITHIN A MILE OF THE LAKE. FINALLY...THERE IS AN INCREASED RISK OF RIP CURRENTS ALONG THE LAKE MICHIGAN SHORE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE NEAR LAKE MICHIGAN FRIDAY MORNING...WITH A CONTINUED THREAT FOR WATERSPOUTS ON LAKE MICHIGAN. IN VERY RARE INSTANCES WATERSPOUTS CAN MOVE ONSHORE AS BRIEF TORNADOES POSING A THREAT TO AREAS WITHIN A MILE OF THE LAKE. THERE IS AN INCREASED RISK OF RIP CURRENTS ALONG THE LAKE MICHIGAN SHORE THROUGH SATURDAY EVENING. IN ADDITION...LARGE AND BATTERING WAVES ON LAKE MICHIGAN COULD RESULT IN SOME MINOR LAKESHORE FLOODING OR OVERWASH IN THE MOST TYPICAL WAVE SUSCEPTIBLE AREAS FRIDAY INTO FRIDAY EVENING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT INTO MONDAY...AND AGAIN BY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTERS ARE ENCOURAGED TO REMAIN ABREAST OF DEVELOPING WEATHER CONDITIONS THIS EVENING FOR ANY POSSIBLE INCREASE IN THE SEVERE WEATHER POTENTIAL. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-102030- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 323 PM CDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE LIKELY THROUGH TONIGHT. HAZARDOUS WINDS AND WAVES FOR SMALL CRAFT WILL CONTINUE TONIGHT. ALSO...THERE IS A CHANCE OF WATERSPOUTS THIS EVENING WITH ISOLATED WATERSPOUTS LIKELY TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED WATERSPOUTS ARE LIKELY FRIDAY MORNING WITH A SLIGHT CHANCE OF THUNDERSTORMS AS WELL. GALE FORCE WINDS ARE LIKELY FRIDAY MORNING THROUGH FRIDAY EVENING...WITH HAZARDOUS CONDITIONS FOR SMALL CRAFT LIKELY TO CONTINUE INTO SATURDAY EVENING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT INTO MONDAY...AND AGAIN WEDNESDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-102030- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 323 PM CDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE LIKELY THROUGH TONIGHT...ESPECIALLY ACROSS SOUTHERN LAKE MICHIGAN. ALSO...THERE IS A CHANCE OF WATERSPOUTS THIS EVENING WITH ISOLATED WATERSPOUTS LIKELY TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED WATERSPOUTS ARE LIKELY FRIDAY MORNING WITH A SLIGHT CHANCE OF THUNDERSTORMS AS WELL. GALE FORCE WINDS ARE LIKELY TO DEVELOP FRIDAY MORNING AND LINGER INTO FRIDAY EVENING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT INTO MONDAY...AND AGAIN BY WEDNESDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO BMD
In the hours before
Local storm report, Aug 9, 4:47 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
447 PM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 3 S PONTIAC 40.83N 88.64W
08/09/2012 M1.00 INCH LIVINGSTON IL TRAINED SPOTTER
&&
ALLSOPPLocal storm report, Aug 9, 4:55 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
455 PM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HAIL 1 E FAIRBURY 40.75N 88.49W
08/09/2012 E1.00 INCH LIVINGSTON IL TRAINED SPOTTER
&&
RCLocal storm report, Aug 9, 5:12 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
512 PM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 4 WSW STREATOR 41.10N 88.90W
08/09/2012 E0.25 INCH LIVINGSTON IL PUBLIC
QUARTER SIZED HAIL FELL ON FARM FOR 10 MINUTES...ENDING
AT ABOUT 500 PM. HAIL COVERED THE GROUND.
&&
RCLocal storm report, Aug 9, 5:13 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
513 PM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 4 WSW STREATOR 41.10N 88.90W
08/09/2012 E1.00 INCH LIVINGSTON IL PUBLIC
QUARTER SIZED HAIL FELL ON FARM FOR 10 MINUTES...ENDING
AT ABOUT 500 PM. HAIL COVERED THE GROUND.
&&
RCLocal storm report, Aug 9, 5:15 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
515 PM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 4 WSW STREATOR 41.10N 88.90W
08/09/2012 LIVINGSTON IL PUBLIC
SOME TREES DOWN ON FARM.
&&
RCLocal storm report, Aug 9, 5:59 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
559 PM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL MANTENO 41.25N 87.84W
08/09/2012 E0.88 INCH KANKAKEE IL TRAINED SPOTTER
SOUTH OF HIGHWAY 9.
&&
RCThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 4:30 AM CDT | Gale Watch | LOT | 11 hr | |
| Aug 9, 4:30 AM CDT | Small Craft Advisory | LOT | 24 hr | |
| Aug 9, 3:06 PM CDT | Gale Warning | LOT | 30 hr | |
| Aug 9, 3:32 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle, Livingston | 73 min |
| Aug 9, 4:31 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Livingston | 53 min |
| Aug 9, 4:35 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle, Livingston | 55 min |
| Aug 9, 5:17 PM CDT | Severe Thunderstorm Warning | LOT | Livingston | 43 min |
| Aug 9, 5:44 PM CDT | Severe Thunderstorm Warning | LOT | Kankakee | 61 min |
| Aug 9, 6:36 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 37 min |
| Aug 9, 6:57 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 63 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.